Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 26, 2021, 7:59 PM CDT for Hodgeman County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 7:59 PM CDT (00:59 UTC)
- Expired
- May 26, 2021, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Dodge City, KS
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 27 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1992 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 22.5
The text
As transmitted.
654
WWUS83 KDDC 270059
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
759 PM CDT Wed May 26 2021
KSZ064-078-270200-
Hodgeman KS-Ford KS-
759 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FORD AND CENTRAL
HODGEMAN COUNTIES UNTIL 900 PM CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Jetmore, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gray, Jetmore and Hanston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Kansas.
LAT...LON 3782 9997 3798 10012 3822 9993 3820 9958
3791 9959
TIME...MOT...LOC 0059Z 231DEG 25KT 3795 9997
$$
SUGDENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 26, 6:29 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 26, 6:29 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 629 PM CDT Wed May 26 2021 .MESOSCALE DISCUSSION... Issued at 615 PM CDT Wed May 26 2021 Key Messages... The airmass over western Kansas is still very unstable. T-storms are expected to develop over the next hour across far southwestern Kansas and become severe with very large hail. Severe storms could also develop and become severe farther north although the ongoing storms are still weak. Technical discussion... An outflow boundary from storms earlier this afternoon over Ellis and Rush counties has pushed westward into western Trego county. New t-storms could initiate on this stalled out boundary or move eastward and interact with it, enhancing the low level shear profile. Elsewhere, t-storm initiation was occurring across far southwest Kansas along the dry line and near the Oklahoma state line ahead of the dry line. If these maintain themselves, rotating storms with very large hail could be expected given the strong 0-6 km bulk shear around 40 kts. As the low level jet develops by 7-8 pm any storms that are still in progress would have a chance of producing a tornado. && .SHORT TERM...(This evening through Thursday) Issued at 321 PM CDT Wed May 26 2021 At 19z a nearly stationary surface boundary extended from northwest Kansas into central Kansas with the best deep moisture convergence being present over northwest Kansas just ahead of an approaching upper level 400mb PVU. Models continue to agree that this area is where the better chances for developing convection late today and early this evening. Very large hail, heavy rain and even a few tornadoes will be possible with these storms late today and early tonight. There is also a chance for some isolated to widely scattered thunderstorms south of this nearly stationary boundary across southwest Kansas early this Wednesday evening. These storms are expected to develop along a dryline that will be located over extreme southwest Kansas and then quickly strengthen as they move east across the remainder of southwest Kansas. The environment in this area also supports very large hail and possibly a few tornadoes early tonight. As the storms move east overnight a cold front will move into southwest Kansas by early Thursday morning as an upper level trough exits the Rockies and begins to cross the central United States. By evening this cold front is currently forecast to extend from west to east along the Oklahoma border and across South Central kansas. This boundary will once again be the focus for strong to severe thunderstorms late Thursday and early Thursday night. As the cold front crosses Western Kansas on Thursday Gusty North winds and some cooler air will begin to return to Western Kansas behind this front highs will climb into the eighties while near 90° temperatures will be possible along and just south of this front. .LONG TERM...(Thursday night through Wednesday) Issued at 321 PM CDT Wed May 26 2021 A cold front will drop South into Northern Oklahoma and the panhandle of Texas on Friday where it will become stationary during the day and overnight. A cool surface ridge axis will cross Western Kansas during the day and as a result the highs Friday afternoon will be mainly in the 70s. Dry conditions will also be briefly returning to southwest Kansas on Friday and early Saturday as the surface ridge axis crosses the Central Plains. The chance of thunderstorms will be returning late this Memorial Day weekend as this surface boundary south of the Oklahoma border lifts north as a warm front. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1219 PM CDT Wed May 26 2021 Moist upslope flow will continue today across southwest Kansas. Gusty southeast winds will be at around 20 knots this afternoon. Isolated to widely scattered late day convection will occur ahead of an upper level trough as it crosses western Kansas. The high probability for convection to occur near an airport will be most likely near Hays between 23z Wednesday and 03z Thursday. BUFR soundings indicating a developing low level jet developing early tonight with 50knot wind speeds possible around 2000ft AGL after sunset. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 82 49 73 / 30 10 20 10 GCK 60 81 49 73 / 40 0 10 10 EHA 59 82 52 75 / 20 0 20 20 LBL 61 81 51 74 / 20 10 20 20 HYS 62 80 46 70 / 60 10 10 0 P28 67 87 52 73 / 40 50 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Finch SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert
Hazardous weather outlook, May 26, 4:28 AM CDT, 15 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 428 AM CDT Wed May 26 2021 KSZ030-031-043>046-061>066-074>081-084>090-270930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 428 AM CDT Wed May 26 2021 /328 AM MDT Wed May 26 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and Tonight. Day 1 Discussion ---------------- Afternoon and evening severe weather will be a possibility on This Afternoon and evening as a conditionally unstable airmass is in place, and a weak surface low over far southwest Kansas lifts a stationary front northward as a warm front. Damaging wind, hail to the size of baseballs and tornadoes are all possible between 3 pm and midnight. Day 1 Hazards ------------- * Tornado: Elevated risk * Hail: Significant risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Thunderstorms may develop at the leading edge of cooler airmass, over south central Kansas Thursday afternoon. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Severe thunderstorm: Elevated risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Significant risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk * Tuesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 3 pm this afternoon. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, May 26, 7:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 SE COPELAND 37.49N 100.55W
05/26/2021 NAN INCH GRAY KS PUBLIC
&&
LEELocal storm report, May 26, 7:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 SE COPELAND 37.49N 100.55W
05/26/2021 E0.88 INCH GRAY KS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 6 SE
COPELAND.
&&
LEELocal storm report, May 26, 7:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
735 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 8 SSW MONTEZUMA 37.49N 100.49W
05/26/2021 E1.00 INCH GRAY KS PUBLIC
&&
LEESpecial weather statement, May 26, 7:54 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Dodge City KS 754 PM CDT Wed May 26 2021 KSZ077-078-270130- Gray KS-Ford KS- 754 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD AND SOUTHEASTERN GRAY COUNTIES UNTIL 830 PM CDT... At 753 PM CDT, Doppler radar was tracking a strong thunderstorm very near The Haggard Elev, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ensign, The Haggard Elev and Howell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 200 AM CDT for southwestern Kansas. LAT...LON 3753 10032 3766 10043 3782 10019 3758 9995 TIME...MOT...LOC 0053Z 232DEG 22KT 3761 10033 SUGDEN
Local storm report, May 26, 7:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 N ENSIGN 37.67N 100.23W
05/26/2021 E1.00 INCH GRAY KS PUBLIC
&&Special weather statement, May 26, 7:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
759 PM CDT Wed May 26 2021
KSZ064-078-270200-
Hodgeman KS-Ford KS-
759 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FORD AND CENTRAL
HODGEMAN COUNTIES UNTIL 900 PM CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Jetmore, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gray, Jetmore and Hanston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Kansas.
LAT...LON 3782 9997 3798 10012 3822 9993 3820 9958
3791 9959
TIME...MOT...LOC 0059Z 231DEG 25KT 3795 9997
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Meade | 54 min |
| May 26, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 19 min |
| May 26, 7:54 PM CDT | Special Weather Statement | DDC | Gray | 36 min |
| May 27, 4:06 AM CDT | Special Weather Statement | DDC | Seward | 54 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.